MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number P5K23A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records confirmed that the lot met all pre-release specifications.The photographs show the state of the returned device is consistent with the reported complaint of needle separation.There are remnants of fiber visible inside both needle bores, typical in reports of needle pull off, and evidence of a formerly secure attachment.Existing controls to prevent occurence of reported issue: 100% of attachments undergo an in process test at needle attach to ensure that every attachment meets tensile strength requirements.Additionally, each lot is sampled and qc tested for needle attach tensile strength and must meet the release requirements to be dispositioned as accept.Risk documents review: the suture hazards analysis, design fmea, and process fmea already address the failure modes and hazardous situations resulting from needle separations.Root cause: the root cause of the needle separation is that the suture was likely subjected to forces exceeding the tensile strength of the needle attachments.As additional information revealed that in total three gore-tex® suture devices were involved in the medical device incident, two additional reports will be send to the fda under mfr report #3003910212-2019-00025 and mfr report #3003910212-2019-00009.As date of event couldn¿t be confirmed the year 2018 will be used as ¿year of event¿.
 
Event or Problem Description
It was reported to gore that when a gore-tex® suture was used to suture a lesion in the patient¿s mouth, a needle pull off occurred during the procedure.This happened three times with three sutures of the same lot number each time.The occurrence did not require a reintervention and no fragments remained in the patient¿s mouth.
 
Additional Manufacturer Narrative
Correction of conclusion code 4316 to 4315.

Brand Name
GORE-TEX® SUTURE CV5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8319599
Report Number3003910212-2019-00024
Device Sequence Number19422424
Product Code GAW
UDI-Device Identifier00733132607648
UDI-Public00733132607648
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberP5K23A
Device Lot Number18640419A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1